Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 7:41 PM CDT for Platte County, Nebraska. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 22, 2021, 7:56 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Platte County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:41 PM CDT | HAIL 1.5 | 3 W Duncan, NE | HAIL LASTED ABOUT 10 MINUTES. |
| Jun 22, 7:48 PM CDT | HAIL 1 | 3 Sse Monroe, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
311
WUUS53 KOAX 230041
SVROAX
NEC141-230115-
/O.NEW.KOAX.SV.W.0058.210623T0041Z-210623T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
741 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southwestern Platte County in northeastern Nebraska...
* Until 815 PM CDT.
* At 741 PM CDT, a severe thunderstorm was located near Monroe, or 12
miles west of Columbus, moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Duncan around 750 PM CDT.
Other locations impacted by this severe thunderstorm include Lake
Ocaonee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4149 9770 4148 9767 4155 9754 4140 9737
4137 9743 4137 9750 4133 9759 4139 9760
4140 9770
TIME...MOT...LOC 0041Z 319DEG 21KT 4141 9759
HAIL...2.00IN
WIND...60MPH
$$
DEE2 follow-up statements
982
WWUS53 KOAX 230052
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
752 PM CDT Tue Jun 22 2021
NEC141-230115-
/O.CON.KOAX.SV.W.0058.000000T0000Z-210623T0115Z/
Platte NE-
752 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL PLATTE COUNTY...
At 751 PM CDT, a severe thunderstorm was located near Duncan, or 10
miles southwest of Columbus, moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4143 9752 4137 9742 4137 9750 4133 9759
4139 9760 4140 9760
TIME...MOT...LOC 0051Z 320DEG 22KT 4135 9753
HAIL...2.00IN
WIND...60MPH
$$
DEE421
WWUS53 KOAX 230056
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
756 PM CDT Tue Jun 22 2021
NEC141-230105-
/O.CAN.KOAX.SV.W.0058.000000T0000Z-210623T0115Z/
Platte NE-
756 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PLATTE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Omaha.
LAT...LON 4143 9752 4137 9742 4137 9750 4133 9759
4139 9760 4140 9760
TIME...MOT...LOC 0052Z 319DEG 21KT 4133 9751
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Tue Jun 22 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 621 PM CDT Tue Jun 22 2021 Thunderstorms affecting the TAF sites through about 04z. And LLWS 04-13z with winds at 2000' from the southwest 40-45 knots. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 6:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 SE MEADOW GROVE 42.00N 97.70W
06/22/2021 M1.75 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 SSE MEADOW GROVE 41.98N 97.70W
06/22/2021 E1.25 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL NELIGH 42.13N 98.03W
06/22/2021 M1.25 INCH ANTELOPE NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:31 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
631 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 W MADISON 41.83N 97.62W
06/22/2021 M1.00 INCH MADISON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 22, 7:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
720 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 8 NW MONROE 41.55N 97.70W
06/22/2021 M1.00 INCH PLATTE NE TRAINED SPOTTER
ALSO 50-60 MPH WINDS ESTIMATED.
&&
DEWALDLocal storm report, Jun 22, 7:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 WSW MONROE 41.46N 97.64W
06/22/2021 E1.75 INCH PLATTE NE PUBLIC
HAIL COULD BE EVEN BIGGER. ONGOING.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 19 min |
| Jun 22, 8:59 PM CDT | Special Weather Statement | OAX | Saline | 31 min |
| Jun 22, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline, Seward | 26 min |
| Jun 22, 10:01 PM CDT | Areal Flood Advisory | OAX | Boone, Platte | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.